Anaphylactic reaction to polyethylene-glycol conjugated-asparaginase: Premedication and desensitization may not be sufficient


ŞAHİNER Ü. M., YAVUZ S., Gokce M., Buyuktiryaki B., Altan I., Aytac Ş. S., ...More

Pediatrics International, vol.55, no.4, pp.531-533, 2013 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 55 Issue: 4
  • Publication Date: 2013
  • Doi Number: 10.1111/ped.12131
  • Journal Name: Pediatrics International
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.531-533
  • Keywords: anaphylaxis, desensitization, hypersensitivity, polyethylene-glycol asparaginase, premedication, ACUTE LYMPHOBLASTIC-LEUKEMIA, HYPERSENSITIVITY, ANTIBODIES, CHILDREN
  • Hacettepe University Affiliated: Yes

Abstract

In hypersensitive reactions to native L-asparaginase, either premedication and desensitization or substitution with polyethylene glycol conjugated asparaginase (PEG-ASP) is preferred. Anaphylaxis with PEG-ASP is rare. An 8-year-old girl and a 2.5-year-old boy, both diagnosed as having acute lymphoblastic leukemia, presented with native L-asparaginase hypersensitivity and substitution with PEG-ASP was preferred. They received a premedication (methylprednisolone, hydroxyzine and ranitidine) followed by desensitization with PEG-ASP infusion. Both patients developed anaphylaxis with peg-asparaginase. These are the first reported cases of anaphylactic reaction to PEG-ASP, despite the application of both premedication and desensitization. Anaphylaxis with PEG-ASP is very rare and premedication and desensitization protocols may not prevent these hypersensitive reactions. © 2013 The Authors.